Home, About, Contact Us, FAQ

Wellbutrin causing hallucinations


#1

I had an adverse reaction to an increase in meds. My dr. Changed from 100 mg Wellbutrin SR to 150 mg Wellbutrin XR.

Been very stressed out lately but I think the increase caused some hallucinations at work.

Anybody with a similar experience?

nrsza


#2

Wellbutrin is dopimergic, namely not an SSRI. Dopamine in paranoid schizophrenics is an agonist to mate, feed, kill, etc, or flight, fight, ■■■■, freeze, and feed. Without enough dopamine, you become dysfunctional and too lucid (not psychotic at all, just paranoid and looking for the five F’s of dopamine). If you take too much of it, or it is released late at night, it can make you ■■■■■■■ psychotic, as paranoid schizophrenics have elevated dopaminergic activity. I have paranoid schizophrenia. The idea of antipsychotics is to regulate hallucinations, which are namely serotingeric. This is the state of the treatment for schizophrenia today. Atypical antipsychotics are mostly hard on serotonin, in fact Seroquel is super ■■■■■■■ brutal on serotinergic activity.


#3

Is it possible it is the stress and not the med change? For me, stress is in the top three triggers of symptoms. Have you mentioned this to a pdoc or anyone? What did they say?


#4

Thank you. Could the increase in Wellbutrin cause the symptoms? I’m a little confused.


#5

Mmmm I had a similar situation where I did notice a sort of increase in my symptoms when I was put on Wellbutrin and had dose raises but at the same time like you I was also under pretty significant stressors at the time, plus geodon was also making me crazy, so I can’t say 100% that Wellbutrin was the cause behind them. I just knew that it had the potential to do so.


#6

I think it’s the combination of all of them Futomimi. I’ve had hallucinations when everything happens at once. The change in meds and the stress. This hallucination was a guy in my office trying to give me a karate kick.


#7

Thanks Anna. Yea many years back I was going through some stressful times and I decided to double my 30mg of Paxil to 60 mg without telling my doctor. I had weened off of risperdal too. Big mistake. I would watch tv thinking the channel menu titles were directed at me and articles in the New York Times were sending me subtle messages, license plates too. Voices.


#8

The haldol is being strong the laundromat caught fire.i wish this pesky gnat would fart and left out


#9

Yeah we shouldn’t ever play pdoc. I’ve done so a lot of times myself and like you it never ended well :sweat_smile::sweat_smile: there was a point when I was seeing my old prescriber before I moved where she almost quit seeing me because of how frustrated she got at me ignoring her and messing with my meds lol.


#10

I’m on 200 mg wellbutrin and i tolerate it just fine . it makes me hypomanic but i enjoy the energy.


#11

I personally don’t think Wellbutrin should be prescribed for SZ/SZA. I know everyone has a different reaction to meds but personally I think Wellbutrin is for normies.


#12

I asked my pdoc to double my dose of Wellbutrin from 100 mg to 200 mg twice daily. I got pretty fearful and edgy. I felt like I was on the edge of getting major hallucinations and totally losing it. I got him to switch me back to the 100 mg dose, and everything was okay again. One thing, I’ve found that if I miss a couple of my doses of Wellbutrin I really feel it. Major depression. Be careful about that.


#13

Yeah. This site won’t let me just say (yeah), so I will explain. Antipsychotics lower levels of dopamine, because if they’re too high, the person is basically manic and psychotic. They would be driven to fight, fly, feed, ■■■■ and fry. Now if you do this all in one day, you will burn out, and then try to raise the levels of it immediately (commit crimes, raise adrenaline, disobey authorities, stir shit up), because you can become functional, which means your brain is ■■■■■■■ fried, lacking impulse to level serotonin and dopamine, which is when the person is a flat character (playing dead, practically dead while alive). Wellbutrin increases levels of dopamine, which can make the person less depressed, but if they are previously lacking dopamine at the level of functional psychosis (fried and flat), it will freak them out, because it isn’t from living their life, it’s from a drug, which just makes them functionally psychotic and on drugs. Basically, if you ever fry your dopamine systems (have a psychotic break), it isn’t a good idea nor indicated by psychiatric treatment to take a drug to raise the levels of dopamine. This is why the hardcore psychiatrists (and some exceptional psychologists trained from a B.S. with premedical overlap in hard sciences) know to tell patients that stimulants make it worse.


#14

Edit to my post

Yeah. This site won’t let me just say (yeah), so I will explain. Antipsychotics lower levels of dopamine, because if they’re too high, the person is basically manic and psychotic. They would be driven to fight, fly, feed, ■■■■ and fry. Now if you do this all in one day, you will burn out, and then try to raise the levels of it immediately (commit crimes, raise adrenaline, disobey authorities, stir shit up), because you can become functional, which means your brain is ■■■■■■■ fried, lacking impulse to level serotonin and dopamine, which is when the person is a flat character (playing dead, practically dead while alive). Wellbutrin increases levels of dopamine, which can make the person less depressed, but if they are previously lacking dopamine at the level of functional psychosis (fried and flat), it will freak them out, because it isn’t from living their life, it’s from a drug, which just makes them functionally psychotic and on drugs. Basically, if you ever fry your dopamine systems (have a psychotic break), it isn’t a good idea nor indicated by psychiatric treatment to take a psychiatric drug to raise the levels of dopamine. This is why the hardcore psychiatrists (and some exceptional psychologists trained from a B.S. with pre-medical overlap in hard sciences) know to tell patients that stimulants make it worse. But the idea that isn’t instilled in psychological curriculum is that psychosis patients have to raise their levels of dopamine or else they’re suicidal. Psychology isn’t really medical, it’s actually a cult. Psychiatrists know that patients have to raise their levels of dopamine, and they instill a drive to pursue things in life. Psychiatry will save a patient’s life. The latest antipsychotics actually raise levels of dopamine, because patients already smoke and drink caffeine on older drugs. Patients have to be driven. Almost all patients drink coffee and smoke cigarettes. The latest drugs are failures.


#15

I was both surprised and not surprised that my pdoc prescribed me wellbutrin to begin with. it gives me a ton of energy and concentration. I’m lucky she prescribed it because most pdoc’s wont prescribe dopamine activating drugs to sz patients.

the only reason is because the risperdal was triggering my depression and I’ve been stable for almost a year straight and compliant with my meds and clean off of street drugs. she’s been pretty agreeable.

I need stimulants in my life or i become suicidal or depressed severely.